Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 6, 2016, 7:53 PM CDT for Rusk County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2016, 7:53 PM CDT (00:53 UTC)
- Expired
- May 6, 2016, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The La Crosse radar (KARX), 176 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
116
WWUS83 KMPX 070053
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 PM CDT FRI MAY 6 2016
WIZ016-070130-
RUSK-
753 PM CDT FRI MAY 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSK COUNTY...
AT 753 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIKANA...OR 10
MILES EAST OF RICE LAKE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LADYSMITH...BRUCE...WEYERHAEUSER...TONY AND RUSK COUNTY AIRPORT.
LAT...LON 4529 9109 4529 9112 4545 9154 4557 9153
4554 9098
TIME...MOT...LOC 0053Z 286DEG 31KT 4552 9151
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 6, 7:44 PM CDT, 9 minutes earlier.
Area forecast discussion, May 6, 7:44 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 744 PM CDT FRI MAY 6 2016 .UPDATED FOR 00Z AVIATION DISCUSSION... ISSUED AT 732 PM CDT FRI MAY 6 2016 && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 413 PM CDT FRI MAY 6 2016 A CLASSIC MAY HEATER IS ONGOING ACROSS THE FORECAST AREA. DRY SOUTHWEST WINDS AND SUNSHINE ARE PROMOTING DEEP MIXING AND SOARING TEMPERATURES AHEAD OF A COLD FRONT. IT IS A RECORD SETTING WARM AFTERNOON ACROSS MINNESOTA AND WESTERN WISCONSIN WITH TEMPERATURES NEAR OR EXCEEDING THE 90-DEGREE MARK FROM TWO HARBORS MN...TO EAU CLAIRE WI...TO ROCHESTER MN. IN FACT...TWO HARBORS HAS BEEN THE WARMEST SPOT IN THE ENTIRE US FOR MOST OF THE DAY AND HIT 90 DEGREES BEFORE THE NOON HOUR. DULUTH RECORDED THEIR EARLIEST 90 ON RECORD...AND NORTHERN MN HAS BEEN AS WARM AS SOUTHERN TX WHILE OUTPACING THE REST OF THE COUNTRY WITH ITS WARMTH. THE TWIN CITIES HAS EXCEEDED THE MAY 6 DAILY RECORD OF 89 DEGREES SET ALL THE WAY BACK IN 1896...ST. CLOUD HAS ECLIPSED THEIR DAILY RECORD OF 87 SET BACK IN 2000 AND EAU CLAIRE IS VERY CLOSE TO THEIR DAILY RECORD OF 92 WITH TIME FOR MORE HEATING THIS AFTERNOON. ASIDE FROM THE HEAT AND DRY BOUNDARY LAYER...A COLD FRONT WITH PRETTY GOOD LOW LEVEL CONVERGENCE AND FGEN BETWEEN 925-700MB IS MOVING ACROSS CENTRAL MN THIS AFTERNOON. THERE ARE ALREADY A FEW HIGH-BASED SHOWERS AND THUNDERSTORMS W-NW OF DULUTH...WITH TOWERING CUMULUS EXTENDING BACK TO THE WEST TOWARD THE MN/ND BORDER. THIS FRONT WILL PASS THROUGH THE AREA EARLY THIS EVENING AND WE THINK THERE WILL CONTINUE TO BE ISOLATED TO SCATTERED SHOWERS AND STORMS ALONG THE BOUNDARY AS IT COMES THROUGH. THE SURFACE BASED CAPE IS 500-1000J/KG GIVEN THE STEEP LAPSE RATES BELOW 500-600MB. THE PROBLEM WITH GETTING RAIN TO THE GROUND IS THE 40-45 DEGREE DEWPOINT DEPRESSION ACROSS MUCH OF THE AREA...HOWEVER...THE MORE VIGOROUS SHOWERS OR STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AT THE SURFACE GIVEN THE EVAPORATIVE COOLING POTENTIAL - THE DOWNDRAFT CAPE IS 1200-1500 J/KG ACROSS THE AREA. BEHIND THE FRONT...COOLER BUT CONTINUED DRY AIR WILL BE PRESENT ACROSS THE FORECAST AREA. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 413 PM CDT FRI MAY 6 2016 THE WEEKEND CONTINUES TO LOOK QUITE PLEASANT WITH SURFACE HIGH PRESSURE PUSHING SOUTH FROM WESTERN HUDSON BAY INTO THE GREAT LAKES. SUNDAY WILL WARM OVER SATURDAY A FEW DEGREES AS WAA BEGINS TO STRENGTHEN SLIGHTLY. STILL...TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL. MOST OF NEXT WEEK APPEARS QUITE UNSETTLED AND RELATIVELY COOL...ESPECIALLY BY THE STANDARDS SET TODAY. THE UPPER LOW OVER THE SOUTHWEST TODAY WILL ADVANCE INTO THE PLAINS SUNDAY INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL BREAK OUT TO OUR SOUTH LATE SUNDAY NIGHT AND LIFT NORTH ACROSS THE AREA MONDAY. THAT SYSTEM WILL MERGE WITH ANOTHER ONE FROM THE NORTHERN ROCKIES BY TUESDAY BEFORE LIFTING NORTHEAST AWAY FROM THE AREA WEDNESDAY NIGHT OR THURSDAY. THIS WILL SPELL MANY PERIODS WITH POPS IN THE FORECAST...HIGHEST THOUGH WITH THE INITIAL WAVE FROM THE FIRST SYSTEM MONDAY AND MONDAY NIGHT. THE WARM SECTOR WILL REMAIN WELL TO THE SOUTH...SO AM NOT ANTICIPATING SEVERE WEATHER. HOWEVER...REPEATED ROUNDS OF SHOWERS AND STORMS MAY POSE A LOCALIZED HEAVY RAIN RISK ESPECIALLY EARLY IN THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 732 PM CDT FRI MAY 6 2016 VFR CONDITIONS THROUGHOUT. A COLD FRONT WILL MOVE THROUGH THE REGION AND BRING NORTH NORTHWEST WINDS THIS EVENING AND OVERNIGHT. A FEW SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONTAL PASSAGE...BUT COVERAGE WILL BE SCARCE SO ONLY INCLUDED MENTION AT THE WISCONSIN TAFS. TONIGHT WIND GUST WILL DEGREASE...BUT THEN PICK UP AGAIN DURING THE AFTERNOON. KMSP... ALTHOUGH THERE IS STILL A CHANCE FOR SHOWERS OR THUDNERSTORMS AT KMSP...THE FORECAST MODELS ARE TRENDING DRIER SO TOOK OUT THE MENTION FOR THE 00Z ISSUANCE. EXPECT NORTHWEST WINDS TO BECOME MORE NORTHERLY OVERNIGHT. GUSTS WILL TAPER OFF...BUT PICK UP AGAIN ON SATURDAY. /OUTLOOK FOR KMSP/ SUN...VFR. WIND N AT 05KT. MON...VFR WITH AFTERNOON MVFR/-RA. WIND SE AT 10G20KT. TUE...MVFR/RA WITH IFR POSSIBLE. WIND ESE AT 15G20KT. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...CLF LONG TERM...BORGHOFF AVIATION...JRB
Hazardous weather outlook, May 6, 12:23 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1223 PM CDT FRI MAY 6 2016 MNZ041>045-047>053-055>063-071730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- 1223 PM CDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF STRONG WINDS...LOW HUMIDITY VALUES...AND TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT. THESE STORMS MAY BRING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MNZ054-064>070-073>078-082>085-091>093-WIZ014>016-023>028-071730- LAC QUI PARLE-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1223 PM CDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT. THESE STORMS MAY BRING GUSTY WINDS. THE COMBINATION OF STRONG SOUTHWESTERLY WINDS...LOW HUMIDITY VALUES AND TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FROM MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BORGHOFF
In the hours before
Special weather statement, May 6, 5:45 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
545 PM CDT FRI MAY 6 2016
MNZ044-045-062330-
MILLE LACS-KANABEC-
545 PM CDT FRI MAY 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANABEC AND
NORTHEASTERN MILLE LACS COUNTIES...
AT 544 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ISLE...OR 16
MILES SOUTHEAST OF MILLE LACS LAKE...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ISLE...QUAMBA...KNIFE LAKE AND WARMAN.
LAT...LON 4615 9343 4615 9306 4598 9306 4598 9314
4583 9315 4618 9354 4625 9345 4624 9343
TIME...MOT...LOC 2244Z 314DEG 32KT 4619 9340
JRBSpecial weather statement, May 6, 6:36 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 636 PM CDT FRI MAY 6 2016 MNZ045-052-070000- ISANTI-KANABEC- 636 PM CDT FRI MAY 6 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ISANTI AND SOUTHERN KANABEC COUNTIES... AT 635 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MORA...OR 15 MILES WEST OF PINE CITY...MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORA...BRUNSWICK...OGILVIE...GRASSTON...STANCHFIELD...GRANDY AND MORA AIRPORT. LAT...LON 4586 9314 4555 9314 4584 9344 4593 9328 TIME...MOT...LOC 2335Z 318DEG 30KT 4582 9329 JRB
Local storm report, May 6, 6:44 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT FRI MAY 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL MORA 45.88N 93.29W
05/06/2016 E0.75 INCH KANABEC MN TRAINED SPOTTER
SMALL HAIL COVERING THE GROUND...SIZE OF THE
TIP OF HER THUMB (PENNY)
&&
JRBSpecial weather statement, May 6, 7:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI MAY 6 2016
MNZ053-070030-
CHISAGO-
705 PM CDT FRI MAY 6 2016
...A STRONG THUNDERSTORM WILL AFFECT CHISAGO COUNTY...
AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HARRIS...OR 12
MILES NORTHEAST OF CAMBRIDGE...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH BRANCH...CHISAGO CITY...LINDSTROM...RUSH CITY...TAYLORS FALLS...
CENTER CITY...HARRIS...SHAFER...BRANCH...RUSH CITY AIRPORT AND WILD RIVER
STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 145 AND 163.
U.S. HIGHWAY 8 IN MINNESOTA BETWEEN MILE MARKERS 11 AND 22.
LAT...LON 4568 9287 4558 9288 4556 9283 4557 9277
4554 9272 4548 9270 4545 9265 4540 9265
4530 9274 4548 9302 4555 9303 4556 9315
4573 9314 4573 9297
TIME...MOT...LOC 0005Z 315DEG 29KT 4564 9302
JRBSpecial weather statement, May 6, 7:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 PM CDT FRI MAY 6 2016
WIZ016-070130-
RUSK-
753 PM CDT FRI MAY 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSK COUNTY...
AT 753 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MIKANA...OR 10
MILES EAST OF RICE LAKE...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LADYSMITH...BRUCE...WEYERHAEUSER...TONY AND RUSK COUNTY AIRPORT.
LAT...LON 4529 9109 4529 9112 4545 9154 4557 9153
4554 9098
TIME...MOT...LOC 0053Z 286DEG 31KT 4552 9151
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:05 PM CDT | Special Weather Statement | MPX | Chisago | 25 min |
| May 6, 11:32 PM CDT | Special Weather Statement | MPX | Steele | 28 min |
| May 7, 3:37 AM CDT | Red Flag Warning | MPX | Benton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more | 15 hr |
| May 6, 8:44 PM CDT | Special Weather Statement | MPX | Chippewa | 31 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.